Aa
A
A
Close
Avatar universal
43 yr old sudden immune problems
Hi,
I am 43 years old and about ten years ago started breaking out and gradually became allergic to certain foods and ALL alcohol. The last three years I have been on low dose accutane, although my derm wanted me to do a much higher dose, my body just couldn't take it so I do my own dosage of 20 mgs per week. I try to prolong it as long as I can. Now, on top of this I also take antihistamines for my allergies. I am basically dried up. My skin, which was once VERY soft and pretty is now tight and itchy, obviously from all of the dehydrating drugs. I have a great relationship with clean food and only imbibe on the weekends, though nothing crazy (i.e fast food). I don't drink flavoured sodas, eat junk or over drink (yes, I still drink). I am currently taking liquid vitamin D3. About 5000 IUs a day hoping that maybe this is the reason for all the "body wars" inside. I was tested and had a low, but not detrimental, number count on my vitamin D score. Is there a supplement I can take that will help with all this dryness? I can't bathe in creams any longer. They don't work, most stink and I wanna to work from the inside. Any suggestions?
Cancel
2 Answers
Page 1 of 1
1118884 tn?1338596450
Hi,

It is worrisome to need a drug for skin, which works, but has undesirable side effects.

You understand what is happening, and your routine sounds good.

You have posted in other forums, so will probably hear that drinking lots of water is helpful.  It won't alleviate dryness completely, but along with other things you are doing may help.  

Try to relax about this.  I hear you comparing yourself now to how you were a few years back.  Putting the spotlight on  skin issues is going to make you anxious.  

I'd stay close to dermatologist as well.  Keeping lines of communication openis  important.  Never know when there will be a new solution to skin problems.

Oh...last thing...denying yourself anything you enjoy...not a good idea, imo.
Who knows the effect of the nervous system on our skin..eh?

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Why thank you for commenting!

Trying to be more relaxed about it anyway. At least the Accutane works in low dosages. I can't stand the stuff. I've looked into hormonal troubles and autoimmune problems, which I'm sure are mostly accountable for all this.

Don't have insurance right now but still got all my pills filled, though they are passed their expiration dates.

I don't deny myself very much but I don't pig out on things when they are naughty.

Anyway thanks for the advise and I'll get through, just not something I want to contend with at this age.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Acne Community Resources